MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-8-3D-SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the proximal part of the wire broke when being advance into the catheter.As a result the patient was treated with another device.The patient was undergoing surgery to treat a cerebral aneurysm.There were no related patient symptoms.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was confirmed that a continuous flush was used per the ifu.The cause of the issue was unknown.
 
Additional Manufacturer Narrative
Additional manufacturer narrative - additional information, device evaluation the axium coil was returned for evaluation.As received, the pushwire appeared to be broken at the proximal end.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present, and the implant coil was found to be already detached.The implant coil was found to be damaged and stretched with the polypropylene filament intact.During evaluation, the detach element was removed from the implant coil.The detach element was in good shape.Based on the axium coil analysis and on the event description, the customer report of ¿coil separation/break¿ was confirmed.The proximal end of the pushwire was found to be broken.In addition, the implant coil was found to be separated from the pushwire.Possible contributing causes of separation from the pushwire include difficulty during delivery (repeated repositioning/resistance), pushwire rotation, and delivery through tortuous anatomy.The damaged and stretching of the implant and shield coil is possible evidence of difficulty during delivery or pushwire rotation.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.All products are 100% inspected for damage and irregularities during manufacture.Per our instructions for use (ifu): "advance and retract axium detachable coils slowly and smoothly, especially in tortuous anatomy.Remove the coil if unusual friction or ¿scratching¿ is noted.If friction is noted in a second coil, carefully examine both the coil and the catheter for possible damage such as catheter shaft buckling or kinking, or an improperly fused joint.If the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil.Due to the delicate nature of the axium detachable coil, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential malfunctions such as coil breakage and migration.Do not rotate the implant delivery pusher during or after delivery of the coil into the aneurysm.Rotating the delivery pusher during or after coil delivery into the aneurysm may result in a stretched coil or premature detachment of the coil from the implant delivery pusher, which could result in coil migration.¿ medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7951452
Report Number2029214-2018-00842
Device Sequence Number19198340
Product Code KRD
UDI-Device Identifier00847536008168
UDI-Public00847536008168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot NumberA421462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/12/2018
01/11/2019
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/12/2018
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1